MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-12
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer stated that the reducer metal ring fell off during the procedure.It was also noted that the reducer had snapped, and plastic fragments fell into the patient.The fragments were retrieved without an additional procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting fragments falling off the device, an investigation is in progress to determine the cause of this reported event.An rma has been issued requesting to have the intuitive surgical, inc.(isi) device returned but the product has not been returned for evaluation.Therefore, the root cause of the customer reported failure mode could not be determined.A follow-up mdr will be submitted when failure analysis has completed their investigation.This complaint is considered a reportable event due to the following conclusion: it was alleged that the device broke, and a fragment fell inside the patient during a da vinci assisted procedure.The fragment was retrieved during the same procedure.At this time, it is unknown what caused the breakage to occur.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the reducer involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.For clarification, the shaft of the reducer was broken at the distal end.This allowed the metal cap at the distal end to separate from the reducer.The material, approximately 0.48" x 0.46", was missing and not returned with the product.

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16903787
Report Number2955842-2023-13002
Device Sequence Number5561908
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)L83221124
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-12
Device Catalogue Number470381
Device Lot NumberL83221124
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2021-08-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown